I'm a 53 yr old woman with ADD (evaluated 15 mo. ago and told have mild ADD, Generalized Anxiety Disorder and mild OCD); was prescribed Vyvanse but only took it about 3 months. I quit taking it because of the weird feelings in my mouth...dry, burning tongue, along with sores. I was constantly rubbing my tongue on my teeth or chewing on it.
I've had such a hard time trying to keep an organized home, deal with my decorating (home party) business, and get through this Christmas, that I decided I should try the Vyvanse again.
Right away, though, I am having the same awful oral symptoms. I've had lots of energy the past few days and could focus, so am trying to ignore the way my mouth feels but it's almost impossible.
I even took a smaller dose, having separated the capsules and divided them into 2 separate capsules.
Are there any other meds that don't cause this side effect? I also take Citilopram for my anxiety issues. My OCD problem is with skin picking, which I think is made worse by taking the Vyvanse. Sleeping is also an issue for me, and I take 50mg of Trazadone, which lets me sleep but I wake up groggy and pretty worthless in the mornings.
I'm thinking I will skip the dose tomorrow and see how my mouth feels.
Have others experienced these symptoms? Thanks for input!
Dry mouth is an extremely common side effect of amphetamine-based medications (Vyvanse breaks down in your system into dextroamphetamine and lysine). A brief investigation revealed that dry mouth is also a potential side effect of both of your other meds as well - though to be fair, dry mouth is a pretty common side effect with a wide range of medications.
What you're describing sounds like an extreme case of dry mouth, along the lines of what is experienced by methamphetamine users. Dry mouth this serious can negatively impact your oral health leading to a myriad of potential issues including tooth loss, so it's certainly something you're going to want to avoid.
I would suggest that you discuss your issues with your doctor, as a different medication or a change in dosage may be appropriate. I noted that you felt a rush of energy when taking Vyvanse, which also indicates that your dosage is too high (I did notice that you tried cutting your dosage, but additional reductions may be required). When dosed properly, stimulant meds should provide increased ability to focus or concentrate, but should not produce increased energy, euphoria, or increased sense of well being.
The Following User Says Thank You to Thunor For This Useful Post: jewels5759 (12-27-2012)
I know it has been a while since this posted, but I have been on various add medications and when I put on Citilopram I got dry mouth...maybe its the combination? or the Citilopram? worth looking into if you still have the problem.